Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Nickel hypersensitivity remains a hot issue, as endovascular interventions and implantation of devices gain more ground. The extent and the real incidence of nickel allergy secondary to device placement remain under investigation.1 A wide variety of clinical signs and symptoms have been described, depending on the area of device implantation.1 2 A recent meta-analysis supported that adverse events were increased in nickel-allergic patients after endovascular interventions.3 Against this context, we read with great interest the article by Vanent et al on nickel allergy in intracranial stents.4 We would like to congratulate the authors for getting involved in such an interesting topic; however, we have some concerns about their study.
First, an in vitro observation cannot be considered as adequate for ruling out the existence of nickel hypersensitivity syndrome after intracranial stenting. We acknowledge that in the experiment nickel release was not observed, but it was performed under …
Contributors All authors contributed to the conceptualization, manuscript preparation and revision of the specific manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; internally peer reviewed.
Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.